Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On avanza for depression and anxiety. Is it safe to start duromine?

Answered by
Dr.
Dr. Hema Yadav

Pediatrician, Infectious Diseases

Practicing since :2005

Answered : 1528 Questions

default
Posted on Sat, 5 Jan 2013 in Depression
Question: I am taking Avanza for my depression and anxiety.. But now have started Duromine from another doctor. Is there anything I should look out for?
I also don't know what to do with my sudden mood changes, feeling angry for no reason.
I don't know whether I still need to take the Avanza?
I feel bad for continually bothering my Doctor. Are you able to help?
doctor
Answered by Dr. Hema Yadav 6 hours later
Hello,
Thanks for posting your query.
Please do not hesitate to consult your doctor as many times as needed , it's your right and a doctors responsibility and any doctor would not be bothered by it.
I assume you had been diagnosed with depression and anxiety before starting Avanza ( mirtazipine) a known antidepressant .In such case it should not be abruptly stopped without the doctors consent as it can as a rebound lead to the mood changes and further progress your depression.
Also , Duromine which is prescribed for weight loss can inturn have sideffects like depression and mood changes .
So both ways you have increased your risk of suffering from anxiety and depression.
Ideally I would advise you to consult your therapist and get yourself reassessed about to confirm the presence and severity of your anxiety neurosis.
Accordingly decision can be made wether to restart any antidepressant .
Further before starting duromine you need to discuss with your therapist regarding any changes required in the treatment to handle the likely sideefects of the duromine which are as follows,
-Weakness
- Euphoria (feelings of extreme happiness followed by depression and tiredness, nervousness)
- Suicidal thoughts
- Very dry mouth
- Bad breath
- Difficulty breathing
- Constipation
- Diarrhea
- Racing thoughts
- Fast speech
- Can become slightly out of touch with reality
- Slight personality changes
As of now you need to get back to your doctor as soon as feasible and discuss the above. In the meantime you can take your prescribed dose of avanza to handle the mood disturbances .Please be positive , with appropriate treatment you can have a healthy happy life ahead.

Hope I have answered your query .
I'll be available for any further queries.
In case you have no further queries kindly accept my answer to close the query.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 12 hours later
Thank you

The Avanza made me put on weight very quickly, so I was reluctant to continue to take the tablets. Things have improved since being the Avanza, so maybe I do need to be reassessed to see whether I need to continue to take the medication.

I work in a medical centre and closely along side the Doctor who is treating me, so I feel that I am continually asking things and bothering him.
I also think that he might see me as silly for stopping the Avanza. But like you said I have noticed the change in my mood since stopping it

I just don't know how to explain it all to him
doctor
Answered by Dr. Hema Yadav 2 hours later
Hello,
Thanks for the follow up.
Please do not worry . It is common for patients on antidepressant medications to default or stop medications due to sideeffects . Your doctor will surely empathise with you and not think of you to be silly or careless. The best you can do is to honestly explain whatever you feel no matter how silly it may sound and I am sure it will help your doctor to treat you better .
Remember that all medications have sideeffects so instead of switching medications repeatedly you should try to achieve the optimal result with minimal dosage . This can happen if you try lifestyle modification and counselling / behaviour therapy etc to cope up with your mood disorder .
A healthy diet , daily yoga or exercise , adequate sleep will help you to lead a better life and possibly be medicine free in future.
So go ahead and have a XXXXXXX discussion with your doctor and I'm sure he'll appreciate it.
Hope I have answered your query.
I'll be available for any follow up queries.
Kindly accept my answer if you have no further queries
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Mood disorder

doctor1 MD

I think I have a UTI, I have been sexually active for 4 months now and never had any problems until now. I am not sure if it is a UTI. I m 19 5 1 and 116 lbs. I have bipolar disorder and adult ADD.I don t know if there is anything I can do because the symptoms seem to get worse and worse

doctor1 MD

Female aged 18 heigh 5,5 weight 70 medical history depression on Prozac, had appendix out About 3 years ago, suffers from migranes. Problem .. Feel like I have something stuck in my chest and throat, quite uncomfortable, have tried throwing up but can t clear it.

doctor1 MD

Hello Dr. I am a 33 year old woman who is experiencing HORRIBLE mood swings, I have been taking b yaz birth control for almost 2 mos, the 1st mo was ok but now I don t think its helping at all. what birth control pills do you suggest for mood swings and heavy periods?

doctor1 MD

Recently I had unprotected sex with my fiancee, after which she took ipill within 12 hrs., now she is probably having mood- swings, as she is behaving differently. She gets irritated, doesn t seem to trust me. Can you please tell as to how long her mood swings may last..

doctor1 MD

My Husband has nausea, vomiting, abdominal cramping and diarrhea started last night. He is diabetic and is also on clozapine for a mood disorder . What can I give him to help reduce the symptoms?

doctor1 MD

hi can u pls call me at 408 409 0256 i am taking marijuana 0.5 g and respiridone 1mg i have also taken etizolam and aripiprazole in the past month . i am very concerned as to what the side effects will be i have not had bad side effects in the...

doctor1 MD

i have smoked marijuana and i have taken 1mg Risperidone . what will be the side effects ? if i do this for one week what will happen to my mental health ?